Massachusetts, 2006High Wind in Massachusetts, February 17, 2006
February 17, 2006 · NWS ALY · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Feb 17, 3:30 AM EST, 12 hours earlier.
Area forecast discussion, Feb 17, 3:30 AM EST, 12 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
330 AM EST FRI FEB 17 2006
.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL RAPIDLY MOVE NORTHEASTWARD JUST
WEST OF THE SAINT LAWRENCE RIVER VALLEY THIS MORNING INTO THE EARLY
AFTERNOON...PUSHING A POWERFUL ARCTIC COLD FRONT THROUGH NEW YORK
AND WESTERN NEW ENGLAND. A PERIOD OF RAIN THIS MORNING WILL BE
FOLLOWED BY HIGH WINDS AND FALLING TEMPERATURES DURING THE
AFTERNOON. DAMAGING WIND GUSTS WILL BE POSSIBLE OVER THE ENTIRE AREA
THROUGH MUCH OF THE DAY AND INTO THE EARLY EVENING. A FRIGID AIR
MASS WILL PARK ITSELF ACROSS THE REGION TONIGHT THROUGH THE
WEEKEND...WITH LAKE EFFECT SNOW SHOWERS MAINLY NORTH AND WEST OF
ALBANY.
&&
.SHORT TERM /TODAY THROUGH SUNDAY/...
VERY ACTIVE AND WILD WEATHER WILL OCCUR TODAY...WITH HIGH WINDS AND
PLUMMETING TEMPS THE MAIN STORIES. FIRST OFF...COOLER AIR ASSOC WITH
BACK DOOR FRONT THAT PUSHED THRU NORTHERN AREAS DURING THE EVENING
IS RETREATING AS A SFC LOW JUST WEST OF LAKE ONTARIO INTENSIFIES AND
MOVES NE. TEMPS HAVE HELD STEADY OR EVEN RISEN INTO THE UPPER 40S TO
MID 50S IN MOST AREAS. A BRIEF DRY PERIOD EARLY THIS MORNING WILL
OCCUR...BEFORE A SOLID AREA OF RAIN MOVES THRU FROM WEST TO EAST
JUST AHEAD OF THE COLD FRONT BETWEEN 7 AM AND NOON. ONE QUARTER TO
ONE HALF INCH OF RAIN IS EXPECTED. WILL NOT INCLUDE MENTION OF
THUNDER AT THIS TIME...AS CG LIGHTNING HAS GREATLY DIMINISHED WITHIN
PRECIP SHIELD IN WESTERN NY. NOT MUCH PRECIP IMMEDIATELY BEHIND THE
FRONT...EXCEPT FOR SOME SNOW SHOWERS ACROSS THE ADIRONDACKS/MOHAWK
VALLEY. WHILE MOST OF THE AREA WILL NOT SEE ANY ACCUMULATING
SNOW...WINTER CHILL WILL CERTAINLY BE IN THE AIR DURING THE
AFTERNOON WITH TEMPS DROPPING LIKE A ROCK FROM EARLY HIGHS IN THE
40S AND 50S DOWN INTO THE 20S AND LOWER 30S IN MOST SPOTS BY LATE IN
THE DAY.
NOW FOR THE WINDS. UNTIL THE COLD FRONT BLASTS THRU THIS MORNING THE
STRONGEST WINDS WILL BE CONFINED TO ELEVATIONS MAINLY ABOVE 2000 FT
WITH WARM ADVECTION REGIME AND AN INVERSION IN PLACE. THE MAIN
THRUST OF THE STRONG AND DAMAGING WINDS ACROSS THE LOWER ELEVATIONS
WILL BE POST COLD FRONTAL PASSAGE. THERE ARE SEVERAL FACTORS THAT
POINT TO A SEVERAL HOUR PERIOD OF DAMAGING WIND GUSTS. FIRST...H85
WINDS OF 60-70 KTS WILL BE MOVING ACROSS THE AREA. STRONG COLD
ADVECTION WITH PRESSURE RISES OF 12-16MB/3 HRS ALONG WITH RAPID
DRYING IN THE 700-300 MB LEVEL ALL POINT TO GOOD POTENTIAL FOR
MIXING DOWN THE STRONG WINDS. THEREFORE...WILL KEEP HIGH WIND
WARNING FOR ALL AREAS. WINDS WILL DECREASE DURING THE EVENING...BUT
CONDITIONS WILL STILL BE BREEZY AS TEMPS CONTINUE TO DROP.
A SECONDARY ARCTIC FRONT WILL PUSH SOUTHWARD ACROSS THE AREA LATE
FRIDAY NIGHT INTO SATURDAY...BRINGING SOME SNOW SHOWERS AND A
REINFORCING SHOT OF COLDER TEMPS IN ITS WAKE. ALSO...NW WINDS WILL
BECOME QUITE GUSTY AGAIN WITH 30-40 MPH POSSIBLE. WE WILL THEN HAVE
TO START WORRYING ABOUT WIND CHILL ADVISORIES. EARLY SAT
MORNING...ONLY AREAS FOR CONCERN WILL BE ACROSS THE WESTERN
ADIRONDACKS...BUT AREAS FURTHER SOUTH AND EAST WILL BE FLIRTING WITH
ADVISORY LEVEL WIND CHILL VALUES BY SUNDAY MORNING. LOW TEMPS WILL
EASILY DROP BELOW ZERO ACROSS THE ADIRONDACKS...AS WELL AS ANY OTHER
AREAS WITH SNOW ON THE GROUND. EVEN IN AREAS WITH BARE
GROUND...SINGLE DIGITS WILL BE A CINCH. SOME LAKE EFFECT CLOUDS AND
A BREEZE WILL PREVENT THE BOTTOM FROM TOTALLY DROPPING OUT.
WITH REGARDS TO PRECIP...THE BEST CHANCE OF SNOW WILL BE ACROSS THE
ADIRONDACKS...MOHAWK VALLEY AND EASTERN CATSKILLS WITH LAKE EFFECT
ACTIVITY. A FEW SNOW SHOWERS WILL ALSO BE POSSIBLE FURTHER EAST
ASSOC WITH THE ARCTIC FRONT. AT LEAST THRU SATURDAY IT APPEARS ANY
LAKE EFFECT SNOW WILL NOT BE PERSISTENT FOR TOO LONG IN ANY ONE AREA
DUE TO THE ARCTIC BOUNDARY PASSAGE...SO ACCUMULATIONS WILL BE RATHER
LIGHT. ON SUNDAY...THE BLAYER FLOW WILL BE BETTER ALIGNED FROM
AROUND 270 DEGREES WHICH WOULD FAVOR NORTHERN HERKIMER AND HAMILTON
FOR ENHANCED LAKE EFFECT ACTIVITY. ELSEWHERE...DRY CONDS BUT COLD
TEMPS WILL PERSIST THRU THE REST OF THE WEEKEND.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
NO CHANGES MADE TO THE FORECAST BEYOND SUNDAY. A MAINLY ZONAL FLOW
ALOFT WILL PERSIST THRU MUCH OF NEXT WEEK...WITH SLOWLY MODERATING
TEMPS IN OUR AREA. A FEW CLIPPER-TYPE SYSTEMS WILL PASS THRU IN THE
W-NW FLOW ALOFT...WITH A PERIODIC CHANCE OF SNOW SHOWERS. AS OF NOW
IT APPEARS NO BIG STORMS ARE ON THE HORIZON...WITH ANY SOUTHERN
STREAM DISTURBANCES NOT EXPECTED TO PHASE AND DRIFT OFF THE
SOUTHEAST OR MID ATLANTIC COASTLINES. ONLY IF THE UPPER LEVEL
PATTERN BECOMES MORE AMPLIFIED WILL WE HAVE A CHANCE OF A COASTAL
STORM REACHING THE NE CONUS.
&&
.AVIATION...
CONDITIONS DURING THE PREDAWN HOURS WILL GENERALLY BE VFR ASIDE FROM
SOME MVFR TO IFR OVER THE WESTERN ADIRONDACKS AND THE SOUTHERN GREEN
MOUNTAINS CAUSED BY TERRAIN INDUCED LOW CLOUDS AND SHOWERS. THEY ARE
EXPECTED TO RAPIDLY DETERIORATE TO MVFR OVER THE VALLEYS AND IFR
OVER THE HIGHER TERRAIN BETWEEN 1100 AND 1300 GMT AS A STRONG FRONT
APPROACHES FROM THE WEST...WITH CLOUD BASES LOWERING TO AROUND 3000
FEET AND VISIBILITY REDUCED TO AROUND 3 MILES IN RAIN SHOWERS. AHEAD
OF THE FRONT WINDS WILL BE SOUTHERLY AND WILL GUST UP TO 45 KNOTS.
CONDITIONS ARE ALSO FAVORABLE FOR LOW LEVEL WIND SHEAR PRIOR TO THE
FRONTAL PASSAGE. THE FRONT IS EXPECTED TO REACH THE MOHAWK VALLEY
AROUND 1300 GMT AND THE HUDSON VALLEY AROUND 1500 GMT. WINDS WILL
ABRUPTLY SHIFT TO THE WEST WITH THE FRONTAL PASSAGE AND GUSTS OVER
EXPOSED NORTH SOUTH RIDGES ARE LIKELY TO EXCEED 50 KNOTS.
TEMPERATURES WILL PLUMMET AND THE RAIN MAY CHANGE TO SNOW BEFORE IT
ENDS BETWEEN 1600 AND 1700 GMT. OVER MOST OF THE AREA VFR CONDITIONS
WILL PREVAIL WITH CLEARING SKIES BUT LAKE INDUCED CLOUDS AND SNOW
SHOWERS ARE LIKELY TO RESULT IN MVFR TO IFR CONDITIONS DOWN THE
MOHAWK VALLEY IN THE LATE AFTERNOON AND EVENING HOURS WITH CONTINUED
STRONG WEST WINDS GUSTING TO AS HIGH AS 40 KNOTS. THE WINDS WILL
GRADUALLY DIMINISH IN THE EVENING AND NIGHTTIME HOURS.
&&
.HYDROLOGY...
RIVERS ARE IN GOOD SHAPE. RECORD BREAKING WARMTH THURSDAY AFTERNOON
WILL RESULT IN SOME MELTING SNOW PARTICULARLY IN THE SOUTHERN
TACONICS AND THE BERKSHIRE AND LITCHFIELD HILLS WHICH RECEIVED HEAVY
SNOW DURING THE STORM LAST WEEKEND. THE COMBINATION OF MELTING SNOW
AND RAIN WITH THE FRONTAL PASSAGE WILL CAUSE MINOR RISES ON SOME OF
THE RIVERS BUT NO FLOODING IS EXPECTED. SOME ICE MAY BREAK UP AND
MOVE AS FLOWS INCREASE. ARCTIC COLD WILL MOVE IN FOR THE NEXT
SEVERAL DAYS WITH TEMPERATURES AVERAGING WELL BELOW FREEZING FOR THE
NEXT FOUR DAYS. RIVER FLOWS WILL RAPIDLY DECREASE AND MORE ICE IS
LIKELY TO FORM ON RIVERS AND LAKES.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WARNING FOR CTZ001-013 UNTIL MIDNIGHT SATURDAY.
MA...HIGH WIND WARNING FOR MAZ001-025 UNTIL MIDNIGHT SATURDAY.
NY...HIGH WIND WARNING FOR NYZ032-033-038>043-047>054-058>061-
063>066-082>084 UNTIL MIDNIGHT SATURDAY.
...WIND CHILL ADVISORY FOR NYZ032-033 FROM 3 AM SATURDAY TO NOON
SATURDAY.
VT...HIGH WIND WARNING FOR VTZ013>015 UNTIL MIDNIGHT SATURDAY.
&&
SYNOPSIS...JPV
SHORT TERM...JPV
LONG TERM...JPV
AVIATION...RCK
HYDROLOGY...RCKHazardous weather outlook, Feb 17, 12:40 PM EST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1240 PM EST FRI FEB 17 2006
NYZ042-083-181200-
NORTHERN WARREN-SOUTHEAST WARREN-
1240 PM EST FRI FEB 17 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WARREN COUNTY.
.DAY ONE...TODAY AND TONIGHT.
A HIGH WIND WARNING IS IN EFFECT UNTIL MIDNIGHT TONIGHT. PLEASE
REFER TO THE LATEST NON PRECIPITATION STATEMENT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
WIND CHILL VALUES SATURDAY NIGHT INTO SUNDAY MORNING MAY DROP TO
AS LOW AS 15 TO 20 BELOW ZERO. WIND CHILL ADVISORIES MAY BE NEEDED
FOR PORTIONS OF THIS AREA DURING THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
HOWEVER...ALL SPOTTERS AND EMERGENCY PERSONNEL ARE ASKED TO SEND
REPORTS OF ANY DAMAGE INCLUDING DOWNED TREES...TREE LIMBS...POWER
LINES AND POWER POLES AS WELL AS ANY OTHER WIND RELATED DAMAGE TO
THE NATIONAL WEATHER SERVICE BY NYSPIN LSR...TELEPHONE OR THE
SEVERE WEATHER REPORT FORM ON THE INTERNET. IN ADDITION...WIND
GUSTS OF 40 MPH OR GREATER SHOULD BE REPORTED TO THE NATIONAL
WEATHER SERVICE GIVING THE LOCATION OF THE GUST...TIME OF
OCCURRENCE AND WIND DIRECTION ASSOCIATED WITH THE GUST.
NYZ032-033-181200-
NORTHERN HERKIMER-HAMILTON-
1240 PM EST FRI FEB 17 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS.
.DAY ONE...TODAY AND TONIGHT.
A HIGH WIND WARNING IS IN EFFECT UNTIL MIDNIGHT TONIGHT. PLEASE
REFER TO THE LATEST NON PRECIPITATION STATEMENT FOR DETAILS.
A WIND CHILL ADVISORY IS IN EFFECT FROM 3 AM SATURDAY TO NOON
SATURDAY. PLEASE REFER TO THE LATEST WINTER WEATHER STATEMENT FOR
DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A WIND CHILL ADVISORY IS IN EFFECT FROM 3 AM SATURDAY TO NOON
SATURDAY. PLEASE REFER TO THE LATEST WINTER WEATHER STATEMENT FOR
DETAILS.
WIND CHILL VALUES ON SATURDAY NIGHT INTO SUNDAY MORNING MAY DROP
TO AS LOW AS 20 TO 30 BELOW ZERO. ADDITIONAL WIND CHILL
ADVISORIES OR WARNINGS MAY BE NEEDED DURING THIS TIME.
ALSO...LAKE EFFECT SNOW WILL BE POSSIBLE FROM TONIGHT THROUGH THE
WEEKEND. THE BEST CHANCE FOR ACCUMULATING SNOW THAT MAY LEAD TO AN
ADVISORY WILL BE DURING THE DAY SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
HOWEVER...ALL SPOTTERS AND EMERGENCY PERSONNEL ARE ASKED TO SEND
REPORTS OF ANY DAMAGE INCLUDING DOWNED TREES...TREE LIMBS...POWER
LINES AND POWER POLES AS WELL AS ANY OTHER WIND RELATED DAMAGE TO
THE NATIONAL WEATHER SERVICE BY NYSPIN LSR...TELEPHONE OR THE
SEVERE WEATHER REPORT FORM ON THE INTERNET. IN ADDITION...WIND
GUSTS OF 40 MPH OR GREATER SHOULD BE REPORTED TO THE NATIONAL
WEATHER SERVICE GIVING THE LOCATION OF THE GUST...TIME OF
OCCURRENCE AND WIND DIRECTION ASSOCIATED WITH THE GUST.
NYZ038-039-082-181200-
SOUTHERN HERKIMER-SOUTHERN FULTON-NORTHERN FULTON-
1240 PM EST FRI FEB 17 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MOHAWK VALLEY.
.DAY ONE...TODAY AND TONIGHT.
A HIGH WIND WARNING IS IN EFFECT UNTIL MIDNIGHT TONIGHT. PLEASE
REFER TO THE LATEST NON PRECIPITATION STATEMENT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
WIND CHILL VALUES SATURDAY NIGHT INTO SUNDAY MORNING MAY DROP TO
AS LOW AS 15 TO 20 BELOW ZERO. WIND CHILL ADVISORIES MAY BE
NEEDED FOR PORTIONS OF THE FORECAST AREA DURING THIS TIME.
ALSO...LAKE EFFECT SNOW WILL BE POSSIBLE FROM TONIGHT THROUGH THE
WEEKEND. THE BEST CHANCE FOR ACCUMULATING SNOW THAT MAY LEAD TO AN
ADVISORY WILL BE SATURDAY NIGHT INTO SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
HOWEVER...ALL SPOTTERS AND EMERGENCY PERSONNEL ARE ASKED TO SEND
REPORTS OF ANY DAMAGE INCLUDING DOWNED TREES...TREE LIMBS...POWER
LINES AND POWER POLES AS WELL AS ANY OTHER WIND RELATED DAMAGE TO
THE NATIONAL WEATHER SERVICE BY NYSPIN LSR...TELEPHONE OR THE
SEVERE WEATHER REPORT FORM ON THE INTERNET. IN ADDITION...WIND
GUSTS OF 40 MPH OR GREATER SHOULD BE REPORTED TO THE NATIONAL
WEATHER SERVICE GIVING THE LOCATION OF THE GUST...TIME OF
OCCURRENCE AND WIND DIRECTION ASSOCIATED WITH THE GUST.
CTZ001-013-MAZ001-025-NYZ040-041-043-047>054-058>061-063>066-084-
VTZ013>015-181200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1240 PM EST FRI FEB 17 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT.
A HIGH WIND WARNING IS IN EFFECT UNTIL MIDNIGHT TONIGHT. PLEASE
REFER TO THE LATEST NON PRECIPITATION STATEMENT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
WIND CHILL VALUES SATURDAY NIGHT INTO SUNDAY MORNING MAY DROP TO
AS LOW AS 15 TO 20 BELOW ZERO. WIND CHILL ADVISORIES MAY BE
NEEDED FOR PORTIONS OF THE FORECAST AREA DURING THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE ACTIVATED. PLEASE SEND REPORTS OF ANY DAMAGE
INCLUDING DOWNED TREES...TREE LIMBS...POWER LINES AND POWER POLES
AS WELL AS ANY OTHER WIND RELATED DAMAGE TO THE NATIONAL WEATHER
SERVICE BY NYSPIN LSR...TELEPHONE OR THE SEVERE WEATHER REPORT
FORM ON THE INTERNET. IN ADDITION...WIND GUSTS OF 40 MPH OR
GREATER SHOULD BE REPORTED TO THE NATIONAL WEATHER SERVICE GIVING
THE LOCATION OF THE GUST...TIME OF OCCURRENCE AND WIND DIRECTION
ASSOCIATED WITH THE GUST.
OKEEFE
In the hours before
Local storm report, Feb 17, 12:18 PM EST, 3 hours 12 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP A
1215PM FRI FEB 17 2006
#1 0000001 000
AWRC WLSR AHQT
00271 FILE 28 SP LOCKPORT NY1310200 FEB 17-06
TO SP BATAVIA
ROAD & WEATHER REPORT FOR NIAGARA COUNTY
EASTERN NIAGARA COUNTY
WEATHER: CLEAR - WINDY
ROADS: CLEAR
WESTERN NIAGARA COUNTY, I-190 & ROBERT MOSES PARKWAY
WEATHER: CLEAR - WINDY
ROADS: CLEAR
AUTH TPR WAILDLocal storm report, Feb 17, 2:09 PM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
209 PM EST FRI FEB 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM NON-TSTM WND DMG INDIAN LAKE 43.78N 74.27W
02/17/2006 HAMILTON NY LAW ENFORCEMENT
TREES DOWN.
0956 AM TSTM WND DMG EDINBURG 43.23N 74.09W
02/17/2006 SARATOGA NY FIRE DEPT/RESCUE
ROOF BLOWN OFF MOBILE HOME. PEOPLE TRAPPED INSIDE. NO
REPORTS OF INJURIES AT THIS TIME.
1030 AM TSTM WND DMG LEXINGTON 42.24N 74.37W
02/17/2006 GREENE NY TRAINED SPOTTER
TREE DOWN.
1030 AM TSTM WND DMG HUNTER 42.21N 74.22W
02/17/2006 GREENE NY LAW ENFORCEMENT
TREE DOWN.
1100 AM NON-TSTM WND DMG GREENVILLE CENTER 42.39N 74.00W
02/17/2006 GREENE NY LAW ENFORCEMENT
TREES DOWN.
1100 AM NON-TSTM WND DMG CAIRO 42.31N 74.01W
02/17/2006 GREENE NY LAW ENFORCEMENT
TREES DOWN.
1100 AM NON-TSTM WND DMG NEW BALTIMORE 42.45N 73.79W
02/17/2006 GREENE NY LAW ENFORCEMENT
TREES DOWN
1148 AM NON-TSTM WND GST SHANDAKEN 42.12N 74.40W
02/17/2006 M68.00 MPH ULSTER NY PARK/FOREST SRVC
AT BELLEAYRE SKI AREA.
1200 PM NON-TSTM WND DMG WILMINGTON 42.87N 72.87W
02/17/2006 WINDHAM VT LAW ENFORCEMENT
TREES AND WIRES DOWN
1207 PM NON-TSTM WND DMG PUTNEY 42.97N 72.52W
02/17/2006 WINDHAM VT LAW ENFORCEMENT
TREES AND WIRES DOWN
&&
TWASULALocal storm report, Feb 17, 2:15 PM EST, 1 hour 15 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP G
0212PM FRI FEB 17 2006
#2 0000002 000
GFSO WLSR QHQT QTRF APTS WAPT
00342 FILE 28 FULTON CO SHERIFF NY0170000 FEB 17-06
TO NATIONAL WEATHER SERVICE
COPY SEMO DUTY OFFICER
THUNDERSTORM/HIGH WIND REPORT
COUNTY(S) AFFECTED: FULTON
LOCATION (INCLUDING TOWN AND NEAREST ROAD): ENTIRE COUNTY AFFECTED
DATE AND TIME CONDITION STARTED: 02/17/06 09:30 HOURS
EXTENT OF DAMAGE OR AREAS IN DANGER: MAJOR WIND DAMAGE TO JUST ABOUT EVERY
TOWNSHIP IN THE COUNTY. NUMEROUS TREES DOWN, WIRES DOWN, MAJOR POWER OUTAGES.
CHECK ONE:
HAIL SIZE REPORTED
( ) - NO HAIL REPORTED ( ) - LESS THAN 1/2 (PEA)
( ) - 1/2 (MARBLE) ( ) - 1/2 TO 3/4 (PENNY)
( ) - 3/4 TO 1 (DIME) ( ) - 1.25 (HALF DOLLAR)
( ) - 1.50 (WALNUT) ( ) - 1.75 (GOLFBALL)
( ) - 2.00 (HENS EGG) ( ) - 2.50 (TENNISBALL)
( ) - 2.75 (BASEBALL) ( ) - 3.00 (TEA CUP)
( ) - 4.00 (GRAPEFRUIT) ( ) - 4.50 (SOFTBALL)
NUMBER KILLED: NUMBER INJURED:
CHECK ONE OR MORE AS APPLICABLE:
LIGHTNING REPORTED AS ( ) - CLOUD TO CLOUD ( ) - CLOUD TO GROUND
LIGHTNING DAMAGE TO: ( ) - TREES
( ) - POWER/TELCO POLES ( ) - POWER/TELCO LINES
( ) - COMM. BUILDINGS ( ) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS ( ) - CROPS
NUMBER KILLED: NUMBER INJURED:
CHECK ONE OR MORE AS APPLICABLE:
HIGH WIND/TSTORM WIND DAMAGE ( ) - CROPS
(X) - SMALL TREES/SHRUBS (X) - LARGE TREES
(X) - COMM. BUILDINGS (X) - PRIVATE HOMES
(X) - OUT/FARM BUILDINGS (X) - POWER/TELCO POLES
(X) - POWER/TELCO LINES
RELIABLE WIND SPEED REPORTS: 50+ MPH OR KNOTS
NUMBER KILLED: NUMBER INJURED:
FLOODING (IF EXTENSIVE, SEND SEPARATE FLOOD MESSAGE FROM MENU)
( ) - STORM SEWER OVERFLOWS, UNDERPASSES, STREET FLOODING
( ) - LOCAL SMALL CREEKS OVERFLOWING
( ) - STREAMS AND LARGE CREEKS FLOODING (COMPLETE REMARKS W/DAMAGE
REMARKS: MANY ROAD CLOSURES. STATE HIGHWAYS BLOCKED ROOFS OFF BUILDINGS
TREES DOWN INTO WIRES NUMEROUS POWER OUTAGES RESIDENTIAL HEALTHCARE FACILITY
AND NATHAN LITTAUER HOSPITAL ON GENERATOR POWER ONE SCHOOL CLOSURE
AUTH PHONE #: 518 736-2100
AUTH LIEUTENANT GARTH W. HILLIERLocal storm report, Feb 17, 2:16 PM EST, 1 hour 14 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP G
0213PM FRI FEB 17 2006
#1 0000001 000
GDUA WLSR QHQT QTRF APTS WAPT
00124 FILE 28 SP PRINCETOWN NY1460101 FEB 17-06
TO NATIONAL WEATHER SERVICE
COPY SEMO DUTY OFFICER
THUNDERSTORM/HIGH WIND REPORT
COUNTY(S) AFFECTED: FULTON,MONTGOMERY,SCHOHARIE,SCHENECTADY,HAMILTON
LOCATION (INCLUDING TOWN AND NEAREST ROAD): MOST LOCATIONS
DATE AND TIME CONDITION STARTED: 02/17/06 AT 12:30 PM
EXTENT OF DAMAGE OR AREAS IN DANGER: NUMEROUS POWER OUTAGES FROM LINES TAKEN
DOWN BY TREES AND LIMBS MANY ROADS HAVE TREES DOWN/DOT ADVISED BY LAW
ENFORCEMENT AND WORKING TO CLEAR ROADS NATIONAL GRID INVOLVED IN TRYING
TO RESTORE POWER TO THE VARIOUS LOCATIONS AFFECTED
CHECK ONE:
HAIL SIZE REPORTED
(X) - NO HAIL REPORTED ( ) - LESS THAN 1/2 (PEA)
( ) - 1/2 (MARBLE) ( ) - 1/2 TO 3/4 (PENNY)
( ) - 3/4 TO 1 (DIME) ( ) - 1.25 (HALF DOLLAR)
( ) - 1.50 (WALNUT) ( ) - 1.75 (GOLFBALL)
( ) - 2.00 (HENS EGG) ( ) - 2.50 (TENNISBALL)
( ) - 2.75 (BASEBALL) ( ) - 3.00 (TEA CUP)
( ) - 4.00 (GRAPEFRUIT) ( ) - 4.50 (SOFTBALL)
NUMBER KILLED: 0 NUMBER INJURED: 0
CHECK ONE OR MORE AS APPLICABLE:
HIGH WIND/TSTORM WIND DAMAGE ( ) - CROPS
( ) - SMALL TREES/SHRUBS (X) - LARGE TREES
(X) - COMM. BUILDINGS (X) - PRIVATE HOMES
(X) - OUT/FARM BUILDINGS (X) - POWER/TELCO POLES
(X) - POWER/TELCO LINES
RELIABLE WIND SPEED REPORTS: 40 MPH OR KNOTS
NUMBER KILLED: 0 NUMBER INJURED: 0
REMARKS: ALL LAW ENFORCEMENT AGENCIES IN AREA REPORT NUMEROUS TREES DOWN
AND MANY POWERLINES DOWN UNKNOWN NUMBER OF CITIZENS AFFECTED BUT NATIONAL
GRID IS AWARE AND WORKING TO RECTIFY SITUATION. MONTGOMERY COUNTY SHERIFFS
ADVISE THEY HAVE UNKNOWN NUMBER OF RESIDENCES WITH ROOFS BLOWN OFF. FULTON
COUNTY AND MONTGOMERY COUNTY SHERIFFS ADVISE HEAVIEST DAMAGE IN WESTERN
PART OF THEIR COUNTIES. SCHOHARIE COUNTY SHERIFFS ADVISE MANY AREAS ARE
WITHOUT POWER.
AUTH: Z/SGT. THOMAS PRATT
ZONE THREE SUTTON 2:09 PMLocal storm report, Feb 17, 2:24 PM EST, 1 hour 6 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP G
0221PM FRI FEB 17 2006
#1 0000001 000
GBET WLSR QHQT QTRF APTS WAPT
00481 FILE 28 BETHLEHEM POLICE DEPT FEB 17-06
TO NATIONAL WEATHER SERVICE
COPY SEMO DUTY OFFICER
THUNDERSTORM/HIGH WIND REPORT
COUNTY(S) AFFECTED: ALBANY
LOCATION (INCLUDING TOWN AND NEAREST ROAD): TOWN OF BETHLEHEM FEURA BUSH RD
DATE AND TIME CONDITION STARTED: 1030AM 2/17/06
EXTENT OF DAMAGE OR AREAS IN DANGER: PRIMARY POWER LINES DOWN ACROSS ROADWAYS
BURNING THE ASPHALT POLE CRACKED AND NUMEROUS SERVICE LINES DOWN FROM TREES
FALLING ON THEM
CHECK ONE:
HAIL SIZE REPORTED
(X) - NO HAIL REPORTED ( ) - LESS THAN 1/2 (PEA)
( ) - 1/2 (MARBLE) ( ) - 1/2 TO 3/4 (PENNY)
( ) - 3/4 TO 1 (DIME) ( ) - 1.25 (HALF DOLLAR)
( ) - 1.50 (WALNUT) ( ) - 1.75 (GOLFBALL)
( ) - 2.00 (HENS EGG) ( ) - 2.50 (TENNISBALL)
( ) - 2.75 (BASEBALL) ( ) - 3.00 (TEA CUP)
( ) - 4.00 (GRAPEFRUIT) ( ) - 4.50 (SOFTBALL)
NUMBER KILLED: NUMBER INJURED:
CHECK ONE OR MORE AS APPLICABLE:
LIGHTNING REPORTED AS ( ) - CLOUD TO CLOUD ( ) - CLOUD TO GROUND
LIGHTNING DAMAGE TO: ( ) - TREES
( ) - POWER/TELCO POLES ( ) - POWER/TELCO LINES
( ) - COMM. BUILDINGS ( ) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS ( ) - CROPS
NUMBER KILLED: NUMBER INJURED:
CHECK ONE OR MORE AS APPLICABLE:
HIGH WIND/TSTORM WIND DAMAGE ( ) - CROPS
(X) - SMALL TREES/SHRUBS (X) - LARGE TREES
( ) - COMM. BUILDINGS (X) - PRIVATE HOMES
(X) - OUT/FARM BUILDINGS (X) - POWER/TELCO POLES
(X) - POWER/TELCO LINES
RELIABLE WIND SPEED REPORTS: MPH OR KNOTS
NUMBER KILLED: NUMBER INJURED:
FLOODING (IF EXTENSIVE, SEND SEPARATE FLOOD MESSAGE FROM MENU)
( ) - STORM SEWER OVERFLOWS, UNDERPASSES, STREET FLOODING
( ) - LOCAL SMALL CREEKS OVERFLOWING
( ) - STREAMS AND LARGE CREEKS FLOODING (COMPLETE REMARKS W/DAMAGE
REMARKS:
AUTH PHONE #: 518 439-9973
AUTH LT THOMAS HEFFERNAN 344 143Local storm report, Feb 17, 3:25 PM EST, 5 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP C
0322PM FRI FEB 17 2006
2 0000002 000
CBSO WLSR QHQT QTRF WAPT
00673 FILE 28 BROOME COUNTY EMER SVC NY003013P FEB 17-06
TO NATIONAL WEATHER SERVICE
COPY SEMO DUTY OFFICER
THUNDERSTORM/HIGH WIND REPORT
COUNTY(S) AFFECTED: BROOME
LOCATION (INCLUDING TOWN AND NEAREST ROAD): COUNTY WIDE
DATE AND TIME CONDITION STARTED: 0900
EXTENT OF DAMAGE OR AREAS IN DANGER: COUNTY WIDE SPORADIC TREES/POWERLINE DOWN
CHECK ONE:
HAIL SIZE REPORTED
( ) - NO HAIL REPORTED ( ) - LESS THAN 1/2 (PEA)
( ) - 1/2 (MARBLE) ( ) - 1/2 TO 3/4 (PENNY)
( ) - 3/4 TO 1 (DIME) ( ) - 1.25 (HALF DOLLAR)
( ) - 1.50 (WALNUT) ( ) - 1.75 (GOLFBALL)
( ) - 2.00 (HENS EGG) ( ) - 2.50 (TENNISBALL)
( ) - 2.75 (BASEBALL) ( ) - 3.00 (TEA CUP)
( ) - 4.00 (GRAPEFRUIT) ( ) - 4.50 (SOFTBALL)
NUMBER KILLED: 0 NUMBER INJURED: 0
CHECK ONE OR MORE AS APPLICABLE:
LIGHTNING REPORTED AS ( ) - CLOUD TO CLOUD ( ) - CLOUD TO GROUND
LIGHTNING DAMAGE TO: ( ) - TREES
( ) - POWER/TELCO POLES ( ) - POWER/TELCO LINES
( ) - COMM. BUILDINGS ( ) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS ( ) - CROPS
NUMBER KILLED: NUMBER INJURED:
CHECK ONE OR MORE AS APPLICABLE:
HIGH WIND/TSTORM WIND DAMAGE ( ) - CROPS
(X) - SMALL TREES/SHRUBS (X) - LARGE TREES
( ) - COMM. BUILDINGS ( ) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS ( ) - POWER/TELCO POLES
(X) - POWER/TELCO LINES
RELIABLE WIND SPEED REPORTS: MPH OR KNOTS
NUMBER KILLED: NUMBER INJURED:
FLOODING (IF EXTENSIVE, SEND SEPARATE FLOOD MESSAGE FROM MENU)
( ) - STORM SEWER OVERFLOWS, UNDERPASSES, STREET FLOODING
( ) - LOCAL SMALL CREEKS OVERFLOWING
( ) - STREAMS AND LARGE CREEKS FLOODING (COMPLETE REMARKS W/DAMAGE
REMARKS: MULTIPLE TREES AND POWERLINES DOWN SPORADIC AROUND COUNTY DUE TO
WEATHER FRONT- POWER REMAINS OUT IN AFFECTED IMMEDIATE AREAS AS NYSEG WORKS TO
REMEDY POWER OUTAGES
AUTH PHONE : 607 778-1208
AUTH MICHAEL F ASWAD EMER MGR CHELLIS 3-20 PMHigh Wind, Northern Berkshire
- When
- February 17, 3:30 PM EST
- Where
- Northern Berkshire forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.371, -73.206 (the zone’s center; the record gives no point)
Trees and wires were blown down in Adams.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Massachusetts, February 17, 20061 death · 3 injured · $1.9 million · 68 kt wind · 18 events
- High Wind in New York, February 17, 20061 death · $3.0 million · 70 kt wind · 17 events
- Dense Fog in Florida, February 17, 20061 death · 7 injured · 1 event
- High Wind in Ohio, February 17, 2006$995,000 · 58 kt wind · 24 events
- High Wind and Strong Wind in Washington, February 17, 20061 injured · $1.2 million · 54 kt wind · 3 events
- High Wind and Strong Wind in New Jersey, February 17, 2006$242,000 · 56 kt wind · 22 events
- High Wind in New Hampshire, February 17, 2006$328,000 · 52 kt wind · 12 events
- High Wind and Strong Wind in Pennsylvania, February 17, 2006$270,000 · 50 kt wind · 14 events
- High Wind in Vermont, February 17, 2006$350,000 · 5 events
- High Wind in New Hampshire, February 17, 2006$340,000 · 61 kt wind · 2 events
- High Wind in Maine, February 17, 2006$125,000 · 64 kt wind · 17 events
- High Wind in New York, February 17, 2006$200,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489733.